Alert archive / New York / Small Craft Advisories in 2009

Small Craft Advisory 48, NWS Buffalo, NY

July 18, 2009

NWS Buffalo, NY issued this small craft advisory at Jul 18, 2009, 10:03 AM EDT. It took effect at Jul 18, 2009, 11:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2009, 10:03 AM EDT (14:03 UTC)
In effect from
Jul 18, 2009, 11:00 AM EDT
Expired
Jul 19, 2009, 12:00 AM EDT
In force
13 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WHUS71 KBUF 181403
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1003 AM EDT SAT JUL 18 2009

LEZ020-040-041-182215-
/O.NEW.KBUF.SC.Y.0048.090718T1500Z-090719T0200Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1003 AM EDT SAT JUL 18 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

WINDS AND WAVES WILL BE ON THE INCREASE THIS AFTERNOON AS LOW
PRESSURE WITHDRAWS DOWN THE ST LAWRENCE VALLEY. THEY WILL SUBSIDE
A FEW HOURS AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>045-182215-
/O.NEW.KBUF.SC.Y.0048.090718T1500Z-090719T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1003 AM EDT SAT JUL 18 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

WINDS AND WAVES WILL BE ON THE INCREASE THIS AFTERNOON AS LOW
PRESSURE WITHDRAWS DOWN THE ST LAWRENCE VALLEY. THEY WILL SUBSIDE
A FEW HOURS AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
2 follow-up statements
279 
WHUS71 KBUF 181931
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
331 PM EDT SAT JUL 18 2009

LEZ020-040-041-190200-
/O.CON.KBUF.SC.Y.0048.000000T0000Z-090719T0200Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
331 PM EDT SAT JUL 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

A MODERATE WEST TO SOUTHWEST FLOW WILL CONTINUE ON LAKE ERIE INTO
THIS EVENING. THIS WILL PRODUCE MARGINAL SMALL CRAFT ADVISORY
CONDITIONS WITH WAVES AROUND 4 FEET THROUGH THE MID EVENING HOURS.
THE WINDS AND WAVES ARE EXPECTED TO SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>045-190200-
/O.CON.KBUF.SC.Y.0048.000000T0000Z-090719T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
331 PM EDT SAT JUL 18 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

A MODERATE WEST TO SOUTHWEST FLOW WILL CONTINUE ON LAKE ONTARIO
INTO THIS EVENING. THIS WILL PRODUCE MARGINAL SMALL CRAFT ADVISORY
CONDITIONS WITH WAVES AROUND 4 FEET THROUGH THE MID EVENING HOURS.
THE WINDS AND WAVES ARE EXPECTED TO SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE/HITCHCOCK
384 
WHUS71 KBUF 190147
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
947 PM EDT SAT JUL 18 2009

LOZ042-043-190300-
/O.CAN.KBUF.SC.Y.0048.000000T0000Z-090719T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
947 PM EDT SAT JUL 18 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE WIND AND WAVES HAVE SUBSIDED BELOW THE CRITERIA NEEDED FOR A
SMALL CRAFT ADVISORY. 

$$

LEZ020-040-041-190400-
/O.EXT.KBUF.SC.Y.0048.000000T0000Z-090719T0400Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
947 PM EDT SAT JUL 18 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

WEST TO SOUTHWEST FLOW WILL GUST TO ABOUT 25 KNOTS UNTIL ABOUT
MIDNIGHT. THIS WILL PRODUCE SMALL CRAFT ADVISORY CONDITIONS WITH
WAVES AROUND 4 FEET THROUGH MIDNIGHT...BEFORE THE WINDS AND WAVES
SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-190400-
/O.EXT.KBUF.SC.Y.0048.000000T0000Z-090719T0400Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
947 PM EDT SAT JUL 18 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

WEST TO SOUTHWEST WINDS WILL GUST TO ABOUT 25 KNOTS UNTIL ABOUT
MIDNIGHT. THIS WILL PRODUCE SMALL CRAFT ADVISORY CONDITIONS WITH
WAVES AROUND 4 FEET THROUGH MIDNIGHT...BEFORE THE WINDS AND WAVES
SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 18, 7:39 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 18, 7:39 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
739 AM EDT SAT JUL 18 2009

.SYNOPSIS...
AN UPPER LEVEL LOW WILL MOVE SLOWLY ACROSS ONTARIO TODAY BEFORE
LIFTING OUT ON SUNDAY BUT KEEP UNSEASONABLY COOL CONDITIONS ACROSS
WESTERN AND CENTRAL NEW YORK TODAY WITH SOME MODERATION ON SUNDAY.
THE VAST MAJORITY OF THE WEEKEND WILL BE DRY WITH JUST A SHOWER OR
TWO IN SOME SPOTS...MOSTLY THIS AFTERNOON. A PATTERN CHANGE WILL GET
UNDERWAY ON MONDAY AS HIGH PRESSURE SETS UP ALONG THE WEST COAST AND
BRINGS A SOUTHERLY FLOW OF WARMER MORE HUMID AIR TO WESTERN AND
CENTRAL NEW YORK FROM TUESDAY THROUGH FRIDAY ALONG WITH THE RISK
OF A FEW SHOWERS.

&&

.NEAR TERM /THROUGH TONIGHT/...
IT WILL FEEL LIKE FALL FOR MANY OF US ACROSS THE REGION TODAY AND
TONIGHT AS AN ANOMALOUSLY DEEP UPPER LEVEL LOW WILL CONTINUE TO SPIN
ITS WHEELS OVER SOUTHERN ONTARIO. THIS NEARLY STATIONARY UPPER LEVEL
FEATURE WILL RESULT IN NEGATIVE 500MB HEIGHT DEPARTURES OF SOME 3
STANDARD DEVIATIONS ACROSS THE OHIO AND TENNESSEE VALLEYS...WITH
SIMILARLY COOL TEMPS AT BOTH 850 AND 925MB.

WHILE THE DEPARTURES WILL NOT BE QUITE AS OUT OF SEASON FOR OUR
AREA...THE VERY COOL AIR WILL TRANSLATE INTO THE POTENTIAL FOR
WATERSPOUTS ON LAKE ERIE WITH AN EVEN STRONGER CHANCE FOR LAKE
ENHANCED/EFFECT RAIN SHOWERS. WE USUALLY DO NOT START TO EXPERIENCE
LAKE EFFECT PCPN UNTIL AT LEAST THE MONTH OF AUGUST...BUT THEN AGAIN
THIS HAS BEEN A UNIQUE SUMMER IN MANY ASPECTS.

IN ANY CASE...THE DEEP UPPER LOW THAT HAS BEEN STATIONARY OVER
SOUTHERN ONTARIO FOR THE PAST 36 HOURS OR SO WILL START TO LIFT OUT
TOT HE NORTHEAST DURING THE COURSE OF TODAY. H85 TEMPS AVERAGING +8C
WILL SETTLE OVER THE REGION AS A RESULT. THIS SHOULD KEEP SFC TEMPS
FROM CLIMBING OUT OF THE 60S OVER THE BULK OF THE FAR WESTERN
COUNTIES...WHILE LOWER 70S WILL BE FOUND FROM THE GENESEE VALLEY
EASTWARD TO THE NORTH COUNTRY. NORMALS HIGHS ACROSS OUR REGION FOR
MID JULY ARE IN THE LOWER 80S.

THE UPPER LEVEL LOW WILL CONTINUE TO CIRCULATE A FAIR AMOUNT OF LOW
LEVEL MOISTURE ACROSS OR REGION AS WELL...WITH THE MOISTURE BECOMING
ENHANCED FROM THE MILD WATERS OF LK ERIE. A CYCLONIC 250-270 FLOW
WITH A LAKE DELTA T OF ABOUT 14C WILL ALLOW FOR AT LEAST SOME LAKE
ENHANCEMENT...IF NOT BONAFIDE LAKE EFFECT RAIN SHOWERS. GIVEN THE
PREDOMINANT WESTERLY FETCH...THE AREA MOST SUSCEPTIBLE FOR LAKE
EFFECT RAIN SHOWERS WILL BE THE WESTERN SOUTHERN TIER. THE DEEP
CYCLONIC FLOW COULD GENERATE A SHOWER JUST ABOUT ANYWHERE
THOUGH...ALTHOUGH THE BULK OF THE DAY FOR MOST AREAS WILL BE
RAINFREE.

BY AFTERNOON DAYTIME HEATING WILL TAKE HOLD...AND THE LAKES WILL
TRANSITION FROM A HEAT SOURCE TO A HEAT SINK. EXPECT STRONG LAKE
SHADOWS TO DEVELOP BY EARLY TO MID AFTERNOON ON INCREASING WSW FLOW.
THIS SHOULD ALLOW SKIES TO BECOME MOSTLY SUNNY DOWNWIND OF LAKES
ERIE AND ONTARIO INCLUDING METRO BUFFALO AND WATERTOWN. AWAY FROM
THE LAKE SHADOWS...COLD AIR ALOFT WILL ALLOW A FEW SCATTERED SHOWERS
TO DEVELOP...ALTHOUGH EXPECT OVERALL COVERAGE TO BE LESS THAN TODAY.
THE MOST PERSISTENT SHOWERS ARE LIKELY TO FORM ALONG THE EDGES OF
THE LAKE BREEZES...WHERE LAKE BREEZE INDUCED FRONTAL CIRCULATIONS
WILL LOCALLY ENHANCE LOW LEVEL CONVERGENCE.

WHILE THE UPPER LOW WILL OPEN UP AND LIFT OUT ACROSS QUEBEC...A
VERY COOL CYCLONIC FLOW OF +8C WILL CONTINUE TO POUR ACROSS LAKE
ERIE. THIS WILL KEEP THE POTENTIAL FOR LAKE EFFECT RAIN SHOWERS IN
PLACE FOR SITES SOUTH OF BUFFALO...WHILE THE REMAINDER OF THE REGION
SHOULD JUST EXPERIENCE PARTLY CLOUDY SKIES.

TEMPERATURES TONIGHT WILL NOT BE TOO DIFFERENT FROM THE KIND OF
OVERNIGHT MINS THAT WE HAVE FELT FOR MUCH OF THE PAST 6 WEEKS. THEY
WILL BE BELOW NORMAL BY ABOUT 5-8 DEG F. MINS TONIGHT WILL RANGE
FROM THE MID-UPPER 50S NEAR THE LAKE SHORES TO THE MID AND UPPER 40S
IN THE COOLEST SRN TIER VALLEYS (AND TUG HILL).

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
SOME IMPROVEMENT ON SUNDAY AS THE UPPER LOW FILLS AND PULLS OUT
QUICKLY ACROSS QUEBEC...LEAVING A BIT OF A TROF BEHIND WHICH WILL
EXTEND ACROSS THE CENTRAL LAKES AND OHIO VALLEY. SLIGHT SFC RIDGING
WILL SET UP ACROSS THE EASTERN LAKES. AS A RESULT...MOST AREAS
SHOULD REMAIN DRY WITH A DECENT AMT OF SUNSHINE. STILL HELD ONTO LOW
CHC POPS FOR AN AFTERNOON SHOWER ACROSS INTERIOR SRN TIER UP INTO
FINGER LAKES BUT LAKE SHADOW SHOULD KEEP BUF AREA DRY. 850 MB TEMPS OF
9C OR SO WOULD SUPPORT L70S.

OUR LONG AWAITED PATTERN CHANGE GETS UNDERWAY ON MONDAY AND LASTS
THROUGH MOST OF NEXT WEEK. THIS WILL FEATURE A RETURN TO MORE
TYPICAL MIDSUMMER HEAT AND HUMIDITY...AT LEAST FROM TUESDAY ON...BUT
TRICKY FORECAST IN REGARDS TO SHOWER THREAT.

HIGH CONFIDENCE FORECAST ON THE OVERALL UPPER LEVEL FLOW AS ALL
MODEL GUIDANCE INCLUDING THE 12Z ECMWF AND 00Z GFS CONTINUE THE
PERSISTENT LONG WAVE TROF FROM THE CENTRAL LAKES TO THE OHIO
VALLEY...ALONG WITH A STRENGTHENING UPPER LEVEL RIDGE OFF THE ATLANTIC
COAST. THIS WILL SET UP A DEEP SOUTH TO SOUTHWEST FEED OF
SUBTROPICAL MOISTURE UP THE EASTERN SEABOARD AND INTO THE
APPALACHIANS STARTING LATE MONDAY AND CONTINUING THROUGH THE WEEK.
QUESTION IS HOW FAR WEST THIS MOISTURE GETS.

IT DOES APPEAR WE WILL HAVE A DRY AND WARMER MONDAY WITH 850 MB
TEMPS OF 12C SUPPORTING U70S...WILL INCLUDE SLGT CHC POPS ACROSS SRN
TIER AND FINGER LAKES IN AFTERNOON IN CASE ANY ROGUE CONVECTION
MAKES IT THIS FAR NORTH AND WEST.

SHOWER/TSTM THREAT WILL INCREASE ON TUESDAY AS MODELS DIG
THE TROF JUST ENOUGH TO CAPTURE SOME OF THE ATLANTIC MOISTURE AND
LIFT IT UP AND OVER THE MOUNTAINS...AT LEAST INTO CNTRL NY. WILL
INCR POPS TO 30 WEST AND 40 EAST FOR TUES AFTERNOON ALONG WITH AN
INCREASE IN HUMIDITY. WILL BACK POPS OFF A BIT TUES NT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
WEDNESDAY MAY BE OUR MOST SUMMERY DAY THIS SEASON AS TROF FLATTENS
OUT AND RIDGE IS STRONGEST...SO LOWERED POPS TO SLGT CHC AT BEST.
WITH MORE SUN AND 15-17C 850 MB TEMPS...LAKE PLAIN SHOULD REACH M-U
80S. TDS WILL BE IN L-M 60S AS WELL.

THURS AND FRI SHOULD STAY WARM AND HUMID WITH 850 MB TEMPS IN MID
TEENS BUT SOME UNCERTAINTY IN REGARDS TO ANY AFTERNOON CONVECTION.
UPPER FLOW TURNS ZONAL AGAIN WITH RIPPLES OF ENERGY IN ADVANCE OF
NEXT UPPER LOW WHICH LOOKS POISED TO DROP INTO UPPER LAKES NEXT
WEEKEND. IN THE MEANTIME WILL BROADBRUSH BOTH DAYS WITH 30 POPS THIS
FAR OUT WITH SEASONABLE TEMPS IN L80S.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
A NEARLY STATIONARY UPPER LEVEL STORM SYSTEM OVER SOUTHERN ONTARIO
THIS MORNING WILL SLOWLY LIFT TO THE NORTHEAST ACROSS QUEBEC THIS
AFTERNOON AND TONIGHT. A DEEP COOL CYCLONIC FLOW AROUND THE UPPER
LEVEL LOW WILL CONTAIN A FEW SHOWERS TODAY...WITH LAKE ENHANCED
SHOWERS FOUND SOUTH OF BUFFALO ACROSS THE WESTERN SOUTHERN TIER.

DESPITE THE CLOUD COVER GENERATED FROM THE MOIST UNSTABLE AIRMASS
AND LAKE ENHANCMENT...THE VAST MAJORITY OF TODAY WILL FEATURE VFR
CIGS AND VSBYS.

LAKE GENERATED SHOWERS WILL STILL BE POSSIBLE ACROSS THE WRN
SOUTHERN TIER TONIGHT...BUT THE BULK OF THEN IGHT SHOULD STILL
FEATURE VFR CONDITIONS. SOME MVFR CIGS WILL BE POSSIBLE LATE.

OUTLOOK...
SUNDAY THROUGH WEDNESDAY...VFR.

&&

.MARINE...
WESTERLY WINDS ARE EXPECTED TO FRESHEN TODAY BEHIND LOW PRESSURE
OVER ONTARIO. THE WINDS ARE EXPECTED TO INCREASE TO 15 TO 20 KNOTS WITH
WAVES INCREASING TO 2-4 FEET ON LAKE ERIE AND THE EASTERN HALF OF
LAKE ONTARIO. IT IS POSSIBLE THE WINDS AND WAVES WILL INCREASE TO
SMALL CRAFT ADVISORY CRITERIA FOR SEVERAL HOURS DURING THE AFTERNOON
AND EARLY EVENING HOURS...ESPECIALLY AT THE EAST END OF BOTH LAKES
ERIE AND ONTARIO. GIVEN THE MARGINAL NATURE...WILL NOT HOIST ANY
FLAGS YET.

WITH COLD AIR ALOFT AND THE POTENTIAL FOR A FEW SHOWERS OVER LAKE
ERIE THIS MORNING...WATERSPOUT FORMATION IS POSSIBLE. FORECAST
CONDITIONS ARE CLOSE TO THE UPPER LOW PORTION OF THE SZILAGYI
WATERSPOUT NOMOGRAM FOR THE MORNING HOURS. IN FACT...A WATERSPOUT
WAS REPORTED BETWEEN RIPLEY AND ERIE BETWEEN 7 AND 730 LOCAL TIME.

&&

.CLIMATE...
TODAY WILL BE A VERY COOL DAY...AND RECORD LOW MAXIMUM TEMPS WILL BE
THREATENED. JULY 18 RECORDS ARE 68 (2000) AT ROCHESTER AND 66 (1924)
AT BUFFALO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SFM
NEAR TERM...RSH
SHORT TERM...SFM
LONG TERM...SFM
AVIATION...RSH
MARINE...RSH/SFM
CLIMATE...
Hazardous weather outlook, Jul 18, 5:06 AM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
506 AM EDT SAT JUL 18 2009

NYZ001>008-010>014-019>021-085-190915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
506 AM EDT SAT JUL 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-190915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
506 AM EDT SAT JUL 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

A FEW WATERSPOUTS ARE POSSIBLE THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-SLZ022-024-190915-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
506 AM EDT SAT JUL 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SFM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 11:08 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Erie, Wyoming39 min
Jul 18, 7:24 AM EDTSpecial Marine WarningBUF27 min
Jul 18, 11:46 AM EDTSpecial Marine WarningBUF23 min
Jul 18, 3:48 PM EDTSpecial Marine WarningBUF57 min

Nearby

Small Craft Advisories in New York, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.